Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 4, 2009, 12:26 PM CDT for DeWitt County, Texas. It took effect at Oct 4, 2009, 7:27 PM CDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2009, 12:26 PM CDT (17:26 UTC)
- In effect from
- Oct 4, 2009, 7:27 PM CDT
- Expired
- Oct 7, 2009, 9:50 AM CDT
- In force
- 62 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Major
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 24.75 ft at Oct 5, 2009, 4:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 041726
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CDT SUN OCT 04 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
GUADALUPE RIVER...SANDIES CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 6-12 HOURS.
&&
TXC123-051126-
/O.NEW.KEWX.FL.W.0019.091005T0027Z-091007T1600Z/
/WHOT2.3.ER.091005T0027Z.091005T1800Z.091007T0400Z.NO/
1226 PM CDT SUN OCT 04 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE SANDIES CREEK NEAR WESTHOFF.
* FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:15 AM SUNDAY THE STAGE WAS 14.5 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
24.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE
WIDE. LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
PLAIN. ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.
$$
TXC123-051126-
/O.NEW.KEWX.FL.W.0020.091006T0723Z-091008T0224Z/
/CUET2.1.ER.091006T0723Z.091007T0000Z.091007T1424Z.NO/
1226 PM CDT SUN OCT 04 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE GUADALUPE RIVER NEAR CUERO.
* FROM LATE MONDAY NIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11:30 AM SUNDAY THE STAGE WAS 9.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO
RISE TO NEAR 25.7 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY LATE WEDNESDAY MORNING.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN
ABOVE CUERO THREATENING LIVESTOCK.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
WESTHOFF 12 21 14.5 SUN 11 AM 24.1 23.5 18.8 10.0 5.3
CUERO 19 24 9.4 SUN 11 AM 14.8 25.0 24.8 15.9 11.3
$$5 follow-up statements
000
WGUS84 KEWX 060152
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT MON OCT 05 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
A COLD FRONT WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGHOUT TUESDAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 12-24 HOURS.
&&
TXC123-061952-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2217Z/
/WHOT2.3.ER.000000T0000Z.091006T0600Z.091007T1017Z.NO/
852 PM CDT MON OCT 05 2009
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM MONDAY THE STAGE WAS 24.2 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY AFTER MIDNIGHT
TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE
WIDE. LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
PLAIN. ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.
$$
TXC123-061952-
/O.EXT.KEWX.FL.W.0020.000000T0000Z-091007T2128Z/
/CUET2.1.ER.000000T0000Z.091007T0000Z.091007T0928Z.NO/
852 PM CDT MON OCT 05 2009
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 24.0 FEET.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN
ABOVE CUERO THREATENING LIVESTOCK.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
WESTHOFF 12 21 24.2 MON 8 PM 20.6 11.4 5.4 4.7
CUERO 19 24 23.2 14.4 10.4 9.7
$$000
WGUS84 KEWX 061412
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT TUE OCT 06 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
(OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 12-24 HOURS.
&&
TXC123-070812-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2008Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0808Z.NO/
912 AM CDT TUE OCT 06 2009
THE FLOOD WARNING CONTINUES FOR
THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM TUESDAY THE STAGE WAS 23.9 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE
WIDE. LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
PLAIN. ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.
$$
TXC123-061442-
/O.CAN.KEWX.FL.W.0020.000000T0000Z-091007T2128Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
912 AM CDT TUE OCT 06 2009
THE FLOOD WARNING IS CANCELLED FOR
THE GUADALUPE RIVER NEAR CUERO.
* FLOOD STAGE IS 24.0 FEET.
* AT 8:15 AM TUESDAY THE STAGE WAS MISSING GAGE WAS NOT REPORTING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD
PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES.
* BASED ON UPSTREAM READINGS THE RIVER IS LIKELY RECEEDING AT CUERO AND IS
STILL OUT OF BANKS BUT FALLING.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
WESTHOFF 12 21 23.9 TUE 08 AM 20.1 11.3 5.4 4.7 4.6
CUERO 19 24 M TUE 08 AM 16.3 12.1 10.2 9.6 9.2
$$000
WGUS84 KEWX 061442
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT TUE OCT 6 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
TXC123-070812-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2008Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0808Z.NO/
942 AM CDT TUE OCT 6 2009
THE FLOOD WARNING CONTINUES FOR
THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM TUESDAY THE STAGE WAS 23.9 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE
WIDE. LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
PLAIN. ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.
$$
TXC123-061442-
/O.CAN.KEWX.FL.W.0020.000000T0000Z-091007T2128Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM CDT TUE OCT 6 2009
THE FLOOD WARNING IS CANCELLED FOR
THE GUADALUPE RIVER NEAR CUERO.
* FLOOD STAGE IS 24.0 FEET.
* AT 8:15 AM TUESDAY THE STAGE WAS MISSING. GAGE WAS NOT REPORTING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE
LEFT FLOOD PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF
WATER IN MANY PLACES. * BASED ON UPSTREAM READINGS THE RIVER IS
LIKELY RECEEDING AT CUERO AND IS STILL OUT OF BANKS BUT FALLING.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
WESTHOFF 12 21 23.9 TUE 08 AM 20.1 11.3 5.4 4.7 4.6
CUERO 19 24 M TUE 08 AM 16.3 12.1 10.2 9.6 9.2
$$000
WGUS84 KEWX 070137
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT TUE OCT 06 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
POSSIBLE ISOLATED SHOWERS FROM A COLD FRONT PUSHING THROUGH TO
SOUTH CENTRAL TEXAS COULD OCCUR OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ISOLATED SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 12-24 HOURS.
&&
TXC123-071937-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0834Z.NO/
837 PM CDT TUE OCT 06 2009
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM TUESDAY THE STAGE WAS 22.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS
INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.
LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED. SECONDARY ROADS
AND LOW BRIDGES ARE FLOODED AND DANGEROUS. THE APPROACHES OF THE
WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO
THE BOTTOM OF THE BRIDGE.
$$
TXC123-071905-
/O.EXT.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T0705Z.NO/
837 PM CDT TUE OCT 06 2009
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 PM TUESDAY THE STAGE WAS 26.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER
MIDNIGHT TOMORROW.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN
ABOVE CUERO THREATENING LIVESTOCK.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
WESTHOFF 12 21 22.5 TUE 8 PM 11.5 5.4 4.7 4.7
CUERO 19 24 26.2 TUE 8 PM 13.4 10.2 9.8 9.4
$$000
WGUS84 KEWX 071450
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT WED OCT 07 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 12-24 HOURS.
THE NEXT COLD FRONT DUE IN ON FRIDAY MAY PROVIDE SIGNIFICANT RAINFALL.
&&
TXC123-071520-
/O.CAN.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0935Z.NO/
950 AM CDT WED OCT 07 2009
THE FLOOD WARNING IS CANCELLED FOR
THE SANDIES CREEK NEAR WESTHOFF.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 20.1 FEET.
* FELL BELOW FLOOD STAGE AT 4:35 AM WEDNESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND
POTENTIALLY DROWNS LIVESTOCK. THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
NORTHEAST OF WESTHOFF FLOOD.
$$
TXC123-071520-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T1135Z.NO/
950 AM CDT WED OCT 07 2009
THE FLOOD WARNING IS CANCELLED FOR
THE GUADALUPE RIVER NEAR CUERO.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 23.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:35 AM WEDNESDAY.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD
PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
WESTHOFF 12 21 20.1 WED 09 AM 11.3 5.4 4.7 4.6 4.8
CUERO 19 24 23.0 WED 09 AM 13.7 9.9 9.6 9.2 8.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 4, 11:26 AM CDT, 1 hour earlier.
Area forecast discussion, Oct 4, 11:26 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1126 AM CDT SUN OCT 4 2009 .UPDATE... CLUSTER OF THUNDERSTORMS THAT PRODUCED HEAVY RAIN AND FLASH FLOODING IS MOVING EASTWARD OUT OF OUR CWFA. 6 TO 12 INCHES OF RAIN FELL ALONG A SWATH FROM NORTHEAST BEXAR COUNTY EASTWARD TO NEW BERLIN...YOAKUM AND VIENNA. THE FOCUS FOR HEAVY RAINFALL THIS AFTERNOON WILL SIFT NORTHWARD ACROSS THE EASTERN HILL COUNTRY AND OUR NORTHEAST COUNTIES. A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS AREA AND WILL SERVE AS A LOW LEVEL FOCUS FOR CONVECTION. THE AIRMASS ACROSS SOUTH CENTRAL TEXAS REMAINS UNSTABLE WITH PWS AOA 2 INCHES. THUS ISOLATED TO SCATTERED CONVECTION IS STILL POSSIBLE OUTSIDE OF THE LOW LEVEL CONVERGENCE AREA THIS AFTERNOON ONCE CONVECTIVE TRIGGER TEMPS IN THE MID 80S ARE REACHED. WE WILL BE UPDATING THE FLASH FLOOD WATCH SOON. && .PREV DISCUSSION... /ISSUED 642 AM CDT SUN OCT 4 2009/ DISCUSSION... SEE AVIATION DISCUSSION BELOW. AVIATION... NO SIGNIFICANT CHANGES FROM PREVIOUS FORECAST THINKING WITH IFR TO LIFR CONDITIONS PREVAILING AT ALL TAF SITES THROUGH THE EARLY MORNING HOURS. SLOW IMPROVEMENTS TO MVFR CONDITIONS ARE EXPECTED THROUGHOUT THE DAY. PERIODS OF SHRA ARE EXPECTED...WITH ISOLATED TSRA. HAVE GENERALLY HANDLED THIS WITH TEMPO GROUPS. SHRA/TSRA WILL GRADUALLY DECREASE DURING THE LATE AFTERNOON. LOW CONFIDENCE FORECAST DURING THE OVERNIGHT HOURS WITH IFR TO POSSIBLE LIFR CIGS AND VSBYS AT ALL SITES AFTER 04-05Z. PREV DISCUSSION... /ISSUED 442 AM CDT SUN OCT 4 2009/ DISCUSSION... A WIDE RANGE OF WEATHER CHANGES IS EXPECTED TODAY THROUGH NEXT WEEKEND FOR AN EARLY TO MID OCTOBER SETTING. FOR TODAY...TRENDS FROM YESTERDAY TO EARLY THIS MORNING SHOW WAVE OF S/W ENERGY COMING ACROSS SOUTH CENTRAL TEXAS TODAY. SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED OVERNIGHT WITH WARM ADVECTION WILL CONTINUE TO TRACK EAST EARLY THIS MORNING...FOLLOWED BY ANOTHER WAVE OF RAIN AND SHOWERS TO THE WEST AND SOUTHWEST. WITH THE CONTINUED POTENTIAL OF LOCALLY HEAVY RAIN FROM THIS EARLY OCT. WEATHER PATTERN... SHOWED A FLASH FLOOD WATCH THROUGH 7 PM CDT TODAY...FOR AN AREA ALONG AND EAST OF A LINE FROM MOUNTAIN HOME IN KERR COUNTY TO HONDO TO PEARSALL. THIS INCLUDES THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. RAIN AND SHOWERS FOR TODAY COULD CONTINUE FOR PART OF THIS EVENING. ANOTHER ROUND OF RAIN WITH SHOWERS OR THUNDERSTORMS IS POSSIBLE MONDAY...AS ANOTHER FALL RAIN MAKING WEATHER SYSTEM COMES ACROSS FROM THE WEST AGAIN. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR MONDAY. ON TUESDAY AND WEDNESDAY...SLIGHTLY MORE STABLE CONDITIONS DEVELOP AS THE STORM TRACK GOES A LITTLE FURTHER NORTH. AS A RESULT EXPECT LATE NIGHT AND MORNING CLOUDS TO PARTLY CLOUDY AND WARM AFTERNOONS TUESDAY AND WEDNESDAY...WITH A SLIGHT CHANCE FOR SHOWERS. BY THURSDAY A FEW CHANGES IN WEATHER PATTERNS SHOWS UP AS A STRONG 500 HPA TROF APPROACHES FROM THE WEST. THIS WILL CAUSE INCREASING CLOUDS AND A CHANCE FOR SHOWERS ON THURSDAY. AS THE STORM TRACK COMES FURTHER SOUTH LATE THURSDAY THROUGH FRIDAY...THE TROF TO THE WEST WILL MOVE FASTER...AND BRING WITH IT A COLD FRONT ON FRIDAY. SHOWED MOSTLY CLOUDY SKIES WITH A GOOD CHANCE OF RAIN AND SHOWERS FRIDAY AND COOLER TEMPERATURES. THE COLD FRONT FOR FRIDAY WILL BRING A CHANGE TO TEMPERATURES WITH COOLER OVERNIGHT LOWS AND MILD TO WARM DAYTIME HIGHS NEXT WEEKEND...OCT. 10TH AND 11TH. EXPECT SHOWERS ON FRIDAY NIGHT TO TRACK TO THE EAST...WITH RAIN CHANCES DECREASING QUICKLY FROM THE WEST SATURDAY. AS A RESULT SHOWED MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS FOR SATURDAY...AS DRY AND COOLER AIR SPILLS OVER THE AREA FROM THE NORTHWEST. MOSTLY CLEAR CONDITIONS ARE EXPECTED NEXT SATURDAY NIGHT OF THIS COMING WEEKEND TO MOSTLY SUNNY SKIES ON SUNDAY OCT. 11. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 84 77 91 75 / 50 50 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 67 84 74 91 74 / 50 50 30 20 20 NEW BRAUNFELS MUNI AIRPORT 69 86 74 92 74 / 50 50 20 20 10 BURNET MUNI AIRPORT 65 80 74 89 71 / 50 50 30 20 20 DEL RIO INTL AIRPORT 71 89 76 91 76 / 30 30 20 20 10 GEORGETOWN MUNI AIRPORT 66 82 74 89 72 / 50 50 30 20 20 HONDO MUNI AIRPORT 72 88 75 92 75 / 50 50 20 20 10 SAN MARCOS MUNI AIRPORT 67 85 74 91 74 / 50 50 30 20 20 LA GRANGE - FAYETTE REGIONAL 68 86 75 91 75 / 50 50 30 20 20 SAN ANTONIO INTL AIRPORT 72 86 77 91 76 / 50 50 20 20 10 STINSON MUNI AIRPORT 72 88 76 92 76 / 50 50 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && 13/02
Hazardous weather outlook, Oct 4, 5:38 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 538 AM CDT SUN OCT 4 2009 TXZ171>173-186>194-204>209-219>225-051045- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 538 AM CDT SUN OCT 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. LOCALLY HEAVY RAINFALL IS EXPECTED. NEW RAINFALL AMOUNTS WILL AVERAGE ONE TO THREE INCHES. ISOLATED HIGHER TOTALS OF FOUR TO FIVE INCHES OR MORE IS POSSIBLE. THE ADDITIONAL RAINFALL MAY QUICKLY RUNOFF AND CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183>185-202-203-217-218-228-051045- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 538 AM CDT SUN OCT 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. NEW RAINFALL AMOUNTS WILL AVERAGE ONE HALF OF AN INCH TO ONE INCH. ISOLATED HIGHER TOTALS OF ONE AND A HALF TO TWO INCHES OR MORE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 4, 10:19 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1012 AM FLASH FLOOD 4 N NEW BERLIN 29.52N 98.10W
10/04/2009 GUADALUPE TX LAW ENFORCEMENT
CR465 NEAR SANTA CLARA CLOSED DUE TO FLOODING. OTHER
CLOSED ROADS IN THE COUNTY INCLUDE CRS 775...539... 467
&&
EVENT NUMBER EWX0900147
JPBLocal storm report, Oct 4, 10:29 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NW LIVE OAK 29.59N 98.39W
10/04/2009 M11.13 INCH BEXAR TX COCORAHS
MOSTLY FELL BETWEEN 4 AM AND 7 AM
&&
EVENT NUMBER EWX0900148
JPBLocal storm report, Oct 4, 10:31 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1028 AM HEAVY RAIN YOAKUM 29.29N 97.15W
10/04/2009 M11.00 INCH DEWITT TX PUBLIC
24 HOUR RAINFALL... MOSTLY SINCE 6 AM
&&
EVENT NUMBER EWX0900149
JPBLocal storm report, Oct 4, 10:51 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 2 N WINDCREST 29.55N 98.38W
10/04/2009 BEXAR TX COUNTY OFFICIAL
WEIDNER RD AT SCHERTZ RD CLOSED NUMEROUS RDS CLOSED IN
CO.
&&
EVENT NUMBER EWX0900150
JPBLocal storm report, Oct 4, 11:14 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 W HOCHHEIM 29.32N 97.32W
10/04/2009 DEWITT TX LAW ENFORCEMENT
HWY US183 CLOSED FROM 9 AM TO 11 AM DUE TO HIGH WATER.
&&
EVENT NUMBER EWX0900151
JPBLocal storm report, Oct 4, 11:16 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT SUN OCT 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 7 SSE HOCHHEIM 29.22N 97.27W
10/04/2009 DEWITT TX LAW ENFORCEMENT
HIGHWAY 77 AND 77A FROM CUERO TO YOAKUM ARE CLOSED DUE
TO FLOODING.
&&
EVENT NUMBER EWX0900152
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:11 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette | 2 hr |
| Oct 3, 9:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 110 min |
| Oct 4, 12:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Oct 4, 12:57 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 108 min |
| Oct 4, 3:06 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays | 114 min |
| Oct 4, 3:12 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Oct 4, 3:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 21 hr |
| Oct 4, 4:41 AM CDT | Flash Flood Warning | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Oct 4, 5:11 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Oct 4, 5:55 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 80 min |
| Oct 4, 6:36 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 114 min |
| Oct 4, 6:46 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 4 hr |
| Oct 4, 7:07 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Oct 4, 7:15 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| Oct 4, 8:25 AM CDT | Areal Flood Advisory | EWX | Karnes | 110 min |
| Oct 4, 8:41 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Oct 4, 12:26 PM CDT | River Flood Warning | EWX | DeWitt | 45 hr |
| Oct 4, 12:35 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 4 hr |
| Oct 4, 1:16 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 30 hr |
| Oct 4, 1:16 PM CDT | River Flood Warning | EWX | Bexar | 27 hr |
| Oct 4, 1:19 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis, Williamson | 116 min |
| Oct 4, 2:34 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 116 min |
| Oct 4, 3:07 PM CDT | Areal Flood Advisory | EWX | Caldwell | 113 min |
| Oct 4, 3:26 PM CDT | Flash Flood Warning | EWX | Lee | 78 min |
| Oct 4, 3:46 PM CDT | Areal Flood Advisory | EWX | Fayette | 119 min |
| Oct 4, 5:22 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Oct 4, 6:34 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.